MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during the process of removal of hermetic lumbar catheter, closed tip (ins5010), the tip of the drain fractured and was retained inside the patient.An immediate ct lumbar spine showed the tip of the drain adjacent to the spinous process, in the fascial space.The patient was reviewed immediately and was clinically stable and well.The decision was made to remove the remnant tip, and it was removed under local anesthetic and sedation.The patient remains well.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h11.The hermetic lumbar catheter, closed tip (ins5010) was returned for evaluation: failure analysis - a catheter was received for evaluation; however, no product labels were included with the returned unit; therefore, the device lot number remains unknown, and no dhr review is possible.Although the lot number is unknown, each tubing lot used in the manufacturing of ins5010 is tested at incoming inspection and must meet with tensile strength, internal and outer diameter requirements.The returned catheter still had the device¿s flexible luer connector attached to it, and the luer connector was secured with sutures; however, the catheter was tied with an additional thread right around the ¿15¿ mark (15 cm after the black dot).It is unknown the purpose of such suture.There is evidence of what appears to be blood residue on the thread.The catheter was broken just before the last of the perforations (holes) which is perforated at about 0.65 inches from the tip at the proximal (to patient) end.The breakage appears to be torn and not a cut based on the uneven type of tear observed.The other part of the catheter was not returned for evaluation although the complaint information states that it was removed from the patient.Since the hole was partially on the catheter torn end, it was used as reference to determine the catheter overall length.The hole was placed at 0.65 inches (approximately 5/8 inch) and a catheter length of 32.88 inches was obtained.The catheter overall length was displaced by approximately 1.4 inches (from a 31.50 nominal value to 32.88 inches).Therefore, the catheter appears to be stretched.The catheter was most likely stretched during removal when it was pulled to extract it from the spine.As a result, the complaint is considered confirmed.Root cause - the catheter broke near the last perforation (hole) on the proximal (to patient) end of catheter.The catheter was most likely stretched when it was pulled to extract it from the spine.Catheter extraction may encounter difficulties which can increase resistance to catheter withdrawal (e.G., catheter knotting/kinking including entanglement with surrounding tissue, patient anatomical variations, patient position, compression in narrow intervertebral space, etc.).Thus, the most probable cause for the reported condition is that the catheter was pulled/stretched beyond its breaking point, causing it to break into two (2) pieces.No capa escalation is required because the evidence observed on the returned unit device suggests that the device was pulled/stretched beyond its breaking point during catheter extraction.Additionally, no complaint trending signal has been reported for the reported condition.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21987097
Report Number2648988-2025-00013
Device Sequence Number19905471
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown